Alert archive / Iowa / Flash Flood Warnings in 2016
Flash Flood Warning 26, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Sep 8, 2016, 1:34 AM CDT for Linn County, Iowa. It was in force for 4 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 8, 2016, 1:34 AM CDT (06:34 UTC)
- Expired
- Sep 8, 2016, 5:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- None
County Linn County, IA
The radar
The Quad Cities radar (KDVN), 100 km from the middle of the area, began a volume at 06:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 8, 2:00 AM CDT | FLASH FLOOD | Cedar Rapids, IA | VEHICLE FLOODED AND DRIVER HAD TO ABANDON IT. ELLIS BOULEVARD BARRICADED AT 4 LOCATIONS DUE TO HIGH WATER. TIME ESTIMATED. |
| Sep 8, 2:00 AM CDT | HEAVY RAIN 2.75 | 1 Sse Cedar Rapids, IA | 24 HOUR TOTAL...0.90 INCHES FELL IN PAST 30 MINUTES |
| Sep 8, 2:00 AM CDT | HEAVY RAIN 2.75 | 2 Sse Cedar Rapids, IA | 24 HOUR TOTAL...0.90 INCHES FELL IN PAST 30 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 6.6 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 378 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 762 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.4
The text
As transmitted.
259 WGUS53 KDVN 080634 FFWDVN IAC113-081030- /O.NEW.KDVN.FF.W.0026.160908T0634Z-160908T1030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA/IL 134 AM CDT THU SEP 8 2016 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * FLASH FLOOD WARNING FOR... LINN COUNTY IN EAST CENTRAL IOWA... * UNTIL 530 AM CDT * AT 131 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... CEDAR RAPIDS...MARION...HIAWATHA...ROBINS...FAIRFAX...ELY... SHUEYVILLE...BERTRAM...TODDVILLE...MORGAN CREEK PARK... CEDAR RAPIDS MUNICIPAL AIRPORT... MARION AIRPORT AND SQUAW CREEK PARK. TORRENTIAL RAIN IS MOVING INTO THE CEDAR RAPIDS AREA...AND A QUICK 1 TO 2 INCHES OF RAIN IS LIKELY THROUGH 230 AM CDT. EXTREME RAINFALL RATES AND RAPID RUNOFF WILL LEAD TO FLASH FLOODING IN URBAN AREAS...ESPECIALLY IN LOW LYING AND FLOOD PRONE AREAS. THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 12 AND 29. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. && LAT...LON 4210 9173 4210 9152 4186 9152 4186 9181 $$ RP KINNEY
2 follow-up statements
219 WGUS73 KDVN 080742 FFSDVN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA/IL 242 AM CDT THU SEP 8 2016 IAC113-081030- /O.CON.KDVN.FF.W.0026.000000T0000Z-160908T1030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LINN IA- 242 AM CDT THU SEP 8 2016 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 AM CDT FOR SOUTHWESTERN LINN COUNTY... AT 238 AM CDT...LOCAL LAW ENFORCEMENT SOME AREAS OF PONDING WATER IN CEDAR RAPIDS. AT 2 AM CDT...A TRAINED SPOTTER REPORTED 0.9 INCHES OF RAIN IN A 30 MINUTE PERIOD. THE THREAT FOR ADDITIONAL HEAVY RAIN HAS DIMINISHED...BUT HIGH WATER MAY PERSIST IN LOW LYING AREAS THROUGH THE EARLY MORNING HOURS. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... CEDAR RAPIDS...MARION...HIAWATHA...ROBINS...FAIRFAX...ELY... SHUEYVILLE...BERTRAM...TODDVILLE...MORGAN CREEK PARK... CEDAR RAPIDS MUNICIPAL AIRPORT...MARION AIRPORT AND SQUAW CREEK PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. && LAT...LON 4210 9173 4210 9152 4186 9152 4186 9181 $$ RP KINNEY
239 WGUS73 KDVN 080835 FFSDVN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA/IL 335 AM CDT THU SEP 8 2016 IAC113-080842- /O.CAN.KDVN.FF.W.0026.000000T0000Z-160908T1030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LINN IA- 335 AM CDT THU SEP 8 2016 ...THE FLASH FLOOD WARNING FOR LINN COUNTY IS CANCELLED... THE THREAT FOR ADDITIONAL HEAVY RAIN HAS ENDED. FLASH FLOODING IS NO LONGER EXPECTED TO POSE A THREAT THROUGH THE EARLY MORNING HOURS. PLEASE CONTINUE TO HEED ANY REMAINING ROAD CLOSURES AS THE HIGH WATER CONTINUES TO RECEDE. AROUND 2 AM CDT...LAW ENFORCEMENT REPORTED THAT ELLIS BOULEVARD WAS BARRICADED AT 4 LOCATIONS. IN ADDITION...A DRIVER HAD TO ABANDON HIS VEHICLE AFTER IT WAS FLOODED. LAT...LON 4210 9173 4210 9152 4186 9152 4186 9181 $$ RP KINNEY
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Sep 7, 11:40 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Sep 7, 11:40 PM CDT, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
1140 PM CDT WED SEP 7 2016
...AVIATION UPDATE...
.UPDATE...
Issued at 856 PM CDT Wed Sep 7 2016
The severe weather threat seems to have been short lived, but
potentially tornadic over portions of Des Moines and Henderson
county an hour ago, but over all the certainty of more occurring
is low. Heavy rain and flash flooding now seems much more likely
in the far south, and I've quickly gone with a flash flood watch
for that potential, and trimmed the north. More northern counties
can likely be trimmed out as well but wanted to get the expansion
out ASAP. ERVIN
&&
.SYNOPSIS...
Issued at 341 PM CDT Wed Sep 7 2016
18Z surface data has an inferred low just west of KPDC. A weak
boundary ran from northern Iowa into southern Wisconsin associated
with the low. The main frontal boundary ran from northern Wisconsin,
into central Nebraska. Dew points were in the 70s from the Great
Lakes to the Gulf Coast with 50s and 60s across the northern Plains.
&&
.SHORT TERM...(This Evening and Tonight)
ISSUED AT 341 PM CDT Wed Sep 7 2016
The flash flood watch has been expanded to include areas generally
along/north of a line from Sigourney, IA to Aledo, IL. How
convection evolves late this afternoon and tonight will need to be
watched carefully. The possibility does exist that the watch may
need to be expanded to include areas south of a Sigourney to Aledo
line.
A strong upper level disturbance that was created by the overnight
convection in the Plains is moving through the area late this
afternoon. This disturbance has allowed convection to develop and
expand in areal coverage. The high moisture levels in the atmosphere
has allowed storms to be very efficient in producing locally heavy
rainfall.
Tonight, the main upper level support and an associated surface low
will move through the area. As forcing and moisture increases this
evening, individual thunderstorms are expected to grow upscale into
an organized thunderstorm complex.
Internally, there are some weak signals suggesting storms may
continually develop and move over the same areas. If this scenario
does occur, rainfall would easily become excessive given the high
moisture levels of the atmosphere.
After midnight, rain should slowly end from northwest to southeast
as the front slowly moves through the area.
.LONG TERM...(Thursday through next Wednesday)
ISSUED AT 341 PM CDT Wed Sep 7 2016
Thursday...Will walk out some along or post-frontal showers, with
maybe an embedded thunderstorm out of the southeastern CWA through
at least mid morning. Then the boundary or secondary frontal feature
hangs up west-to-east nearly parallel under steering flow along the
IA/MO border into central IL by Thu evening. Will play Thu afternoon
temps warm in the upper 70s/80 north, to the mid 80s south but much
will depend on the extent of overrunning cloud cover and the far
south may be not much warmer than the north. Thu night, MCS
generation tools and mean forcing/convergent swaths are projected by
the latest model runs to generally lay out to the north acrs MN into
WI, as well as the south half of MO into southern IL. Thus current
projections suggest much of Thu night may be dry or just some
limited coverage elevated warm air advection showers and storms in
between the two main action zones.
Friday...Seasonably strong upper trof lurks upstream acrs the MO RVR
Valley by late in the day....with a large deep lift regime heading
this way by late afternoon into evening. Southerly warm moist
conveyor as well as lingering mid and upper level tentacles of
moisture feed from the southwestern tropical system remnants to
produce very unseasonable PWATs of 1.8 to 2+ inches again acrs at
least the southeastern CWA by Fri evening. Earlier in the day,
models vary in extent of the main llvl boundary trying to retreat
north as a warm front and associated storm clusters generating
around it's vicinity, with the 12z ECMWF the most bullish with
coverage and strength acrs the southern quarter to third of the CWA
through late morning. The 12z GFS less organized and further south
acrs MO during the day.
Longer range MCS generation tools then focus acrs northwestern
into north central IA by early afternoon. Depending on convective
debris locally for instability build up ahead of this process,
storms generated out to the west may then sweep acrs the local
area by late afternoon and especially Fri evening. Behind the
ongoing heavy rain/flooding threat, may be enough shear just to
the lee of incoming upper ridge axis to produce a strong to severe
storm threat. Latest models then combine the prime forcing with
the digging upper trof and mid level jet, interacting with llvl
convergent high THTA-E feed for larger storm complexes and heavy
rain coverage just to the south and southeast of the CWA Fri night
acrs MO into central/southern IL. Still, depending on build
up/priming of previous rain events, the southern third of the CWA
may get clipped by some of this and be susceptible to flash
flooding/flooding. Will adjust POPs accordingly and utilize mean
high/low temp guidance through the period.
Saturday and Sunday...Post-trof high pressure and cooling air mass
from western Canada to make for a near or below normal weekend temp-
wise. Highs in the 70s with overnight lows in the 50s. Some areas
may dip into the 40s by early Sunday morning.
Monday through next Wednesday...Latest long range guidance suggest
that after the ridge migrates off to the east of the region, west-
southwesterlies reload acrs the Midwest by early next week. The
models suggest NE-to-SW oriented frontal system to get hung up
under this flow regime and slowly sag through the region. With some
renewed flow up off the western Gulf of Mexico, the area may be
susceptible to along and mainly post frontal showers and storms from
Mon night into early Wed. Moderating temps on Monday ahead of the
incoming front to cool post frontally again into mid next week.
&&
.AVIATION...(For the 06Z TAFS through 06Z Thursday Night)
ISSUED AT 1140 PM CDT Wed Sep 7 2016
Scattered showers and thunderstorms, along with periodic IFR
conditions due to low clouds and fog will continue to impact the
terminals until an upper level system and surface cold front move
out of the region Thursday morning. The very moist atmospheric
conditions will lead to very heavy downpours and potential for
rapid onset of fog and low ceilings outside the rain overnight.
The forecasts have the showers and thunderstorms waning from NW to
SE followed by an onset of IFR to possible VLIFR due to both fog
and low ceilings toward sunrise. Conditions should improve to VFR
by mid to late morning and remain VFR through the rest of
Thursday.
&&
.HYDROLOGY...
Issued at 341 PM CDT Wed Sep 7 2016
There is potential for more heavy rain later this week, especially
Friday and Friday night as remnants of Newton continue to stream
into the region. Renewed rises are likely on many area rivers,
with some points potentially going back above flood stage. Routed
water from the north, as well as some eventual local input, are
forecast to produce rises on the Mississippi of several feet
starting this weekend and increasing by early next week. Current
projections are for the rises to remain below action stage on the
Mississippi through the next 7 days.
Flash flooding will also be a factor as the ground continues to
saturate, with areas south of I80 becoming more prone by the end
of this week/Friday.
&&
.DVN Watches/Warnings/Advisories...
IA...Flash Flood Watch until 7 AM CDT Thursday for Benton-Cedar-
Clinton-Des Moines-Henry IA-Iowa-Jefferson-Johnson-Keokuk-
Lee-Linn-Louisa-Muscatine-Scott-Van Buren-Washington.
IL...Flash Flood Watch until 7 AM CDT Thursday for Bureau-Hancock-
Henderson-Henry IL-McDonough-Mercer-Putnam-Rock Island-
Warren-Whiteside.
MO...Flash Flood Watch until 7 AM CDT Thursday for Clark-Scotland.
&&
UPDATE...Ervin
SYNOPSIS...08
SHORT TERM...08
LONG TERM...12
AVIATION...Sheets
HYDROLOGY...12Hazardous weather outlook, Sep 7, 3:26 PM CDT, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 326 PM CDT WED SEP 7 2016 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-082030- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 326 PM CDT WED SEP 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS CAN BE EXPECTED THIS AFTERNOON AND TONIGHT THAT WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL. IF THUNDERSTORMS MOVE OVER THE SAME AREAS...LOCALIZED FLASH FLOODING IS POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT UNTIL THURSDAY MORNING FOR AREAS ALONG AND NORTH OF A SIGOURNEY...IOWA TO ALEDO ILLINOIS LINE. THERE IS A SLIGHT RISK OF SEVERE STORMS THIS AFTERNOON AND EVENING...MAINLY ALONG AND EAST OF THE MISSISSIPPI. WEST OF THE MISSISSIPPI...THERE IS A MARGINAL RISK OF SEVERE STORMS. IF SEVERE STORMS DO DEVELOP...THE PRIMARY THREAT WOULD BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY FRIDAY AND FRIDAY NIGHT...ANOTHER ROUND OF THUNDERSTORMS IS POSSIBLE IN ASSOCIATION WITH A WARM FRONT AND EVENTUALLY A COLD FRONT. THE GREATEST THREATS ARE VERY HEAVY RAINFALL RATES AND LOCALIZED FLASH FLOODING...ESPECIALLY SOUTH OF INTERSTATE 80. THERE IS ALSO A MARGINAL RISK FOR SEVERE STORMS IN THE COUNTIES ALONG AND SOUTH OF INTERSTATE 80. DEPENDING ON HOW MUCH RAIN FALLS...SOME AREA RIVERS MAY EXPERIENCE RAPID RISES AND A RENEWED THREAT FOR FLOODING FROM TODAY INTO THE WEEKEND. MONDAY INTO TUESDAY...THERE IS A CHANCE FOR THUNDERSTORMS ALONG AND AHEAD OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH TONIGHT...FOR REPORTS OF ISOLATED STRONG WIND GUSTS...FLASH FLOODING...AND HEAVY RAINFALL.
In the hours before
Local storm report, Sep 7, 8:48 PM CDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
848 PM CDT WED SEP 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM FLASH FLOOD BURLINGTON 40.81N 91.12W
09/07/2016 DES MOINES IA NEWSPAPER
BURLINGTON HAWK EYE SPORTS EDITOR TWITTER REPORT RELAYING
SCANNER TRAFFIC OF 4 PEOPLE IN A CAR STUCK IN FLOOD
WATERS. ALSO FLOODING NEAR THE BURLINGTON POLICE
DEPARTMENT.
&&Local storm report, Sep 7, 9:02 PM CDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
902 PM CDT WED SEP 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HEAVY RAIN BURLINGTON REGIONAL AIR 40.78N 91.13W
09/07/2016 M2.69 INCH DES MOINES IA ASOS
OFFICIAL RAINFALL TOTAL SO FAR TODAY. 1.90 INCHES IN THE
PAST HOUR.
&&Local storm report, Sep 7, 10:09 PM CDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1009 PM CDT WED SEP 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HEAVY RAIN BURLINGTON REGIONAL AIR 40.78N 91.13W
09/07/2016 M2.69 INCH DES MOINES IA ASOS
OFFICIAL RAINFALL TOTAL SO FAR TODAY. 1.90 INCHES IN THE
PAST HOUR.
0840 PM FLASH FLOOD BURLINGTON 40.81N 91.12W
09/07/2016 DES MOINES IA NEWSPAPER
BURLINGTON HAWK EYE SPORTS EDITOR TWITTER REPORT RELAYING
SCANNER TRAFFIC OF 4 PEOPLE IN A CAR STUCK IN FLOOD
WATERS. ALSO FLOODING NEAR THE BURLINGTON POLICE
DEPARTMENT.
0820 PM FUNNEL CLOUD 2 N STRONGHURST 40.78N 90.90W
09/07/2016 HENDERSON IL STORM CHASER
CONE SHAPED FUNNEL HALFWAY TO GROUND. JUST NORTH OF
STRONGHURST. HAS SINCE DISSIPATED VISUALLY.
&&Local storm report, Sep 7, 11:44 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1144 PM CDT WED SEP 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1143 PM HEAVY RAIN 3 ENE CHARLIE HEATH MEM 40.60N 91.84W
09/07/2016 M1.60 INCH CLARK MO TRAINED SPOTTER
TOTAL FOR THE DAY.
&&
DLSSpecial weather statement, Sep 8, 12:41 AM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA/IL 1241 AM CDT THU SEP 8 2016 IAC011-031-045-095-097-103-105-113-139-163-080645- CLINTON-JONES-JOHNSON-LINN-JACKSON-CEDAR-IOWA-MUSCATINE-BENTON-SCOTT- 1241 AM CDT THU SEP 8 2016 ..THUNDERSTORMS WITH HEAVY RAINFALL MOVING ACROSS EAST CENTRAL IOWA... AT 1232 AM CDT...DOPPLER RADAR SHOWED AN AREA OF THUNDERSTORMS WITH HEAVY RAINFALL MOVING ALONG THE HIGHWAY 30 CORRIDOR FROM MASHALLTOWN THROUGH CEDAR RAPIDS TO MECHANICSVILLE. THESE STORMS WERE PRODUCING RAINFALL RATES WELL OVER AN INCH PER HOUR AS THEY TRACKED TO THE EAST AROUND 40 MPH. THIS AREA HAS ALREADY RECEIVED WIDESPREAD 1 TO 2 INCHES OF RAIN TODAY AND ADDITIONAL HEAVY RAINFALL MAY RESULT IN URBAN AND SMALL STREAM FLOODING. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR MUCH OF EASTERN IOWA UNTIL 7 AM. LOCATIONS IMPACTED INCLUDE... CEDAR RAPIDS...IOWA CITY...ANAMOSA...VINTON...TIPTON...MARENGO... WEST BRANCH...DURANT...MECHANICSVILLE...STANWOOD...MARION... CORALVILLE...NORTH LIBERTY...HIAWATHA...MOUNT VERNON...MONTICELLO... WEST LIBERTY...ROBINS...WILLIAMSBURG AND WILTON. TORRENTIAL RAINFALL OCCURRING WITH THIS STORM MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 4227 9229 4230 9074 4152 9070 4151 9230 TIME...MOT...LOC 0532Z 254DEG 37KT 4190 9179 SHEETS
Special weather statement, Sep 8, 1:25 AM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA/IL 125 AM CDT THU SEP 8 2016 ILC015-161-195-IAC045-163-080715- ROCK ISLAND-CARROLL-WHITESIDE-CLINTON-SCOTT- 125 AM CDT THU SEP 8 2016 ...A LINE OF VERY HEAVY RAIN PRODUCING THUNDERSTORMS WILL AFFECT NORTHEASTERN ROCK ISLAND...SOUTH CENTRAL CARROLL...WESTERN WHITESIDE...CLINTON AND NORTHEASTERN SCOTT COUNTIES UNTIL 215 AM CDT... AT 120 AM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR ANDOVER TO NEAR LOW MOOR TO NEAR LONG GROVE. MOVEMENT WAS EAST AT 30 MPH. RAINFALL RATES APPROACHING 2 INCHES PER HOUR CAN BE EXPECTED FOR LOCALIZED AREAS. AN OBSERVER IN LOWDEN REPORTED 1 INCH OF RAINFALL IN JUST 15 MINUTES WITH THIS LINE OF STORMS. ADDITIONALLY, WINDS IN EXCESS OF 30 MPH ARE POSSIBLE. LOCATIONS IMPACTED INCLUDE... CLINTON...MORRISON...ELDRIDGE...DEWITT...CAMANCHE...FULTON... PROPHETSTOWN...ERIE...GARDEN PLAIN...FAIRHAVEN...ALBANY... PRINCETON...LONG GROVE...CORDOVA...LYNDON...GRAND MOUND...CHADWICK... DELMAR...CHARLOTTE AND DONAHUE. THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 13 AND 34. TORRENTIAL RAINFALL MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 4203 8983 4164 8982 4164 9072 4202 9073 TIME...MOT...LOC 0620Z 273DEG 26KT 4202 9026 4185 9037 4174 9060 UTTECH
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 7:15 PM CDT | Special Weather Statement | DVN | Des Moines, Lee | 60 min |
| Sep 7, 7:56 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines | 28 min |
| Sep 7, 8:01 PM CDT | Tornado Warning | DVN | Des Moines | 29 min |
| Sep 7, 8:36 PM CDT | Flash Flood Warning | DVN | Des Moines | 6 hr |
| Sep 8, 12:41 AM CDT | Special Weather Statement | DVN | Benton, Cedar, Iowa, Johnson, Jones, Linn | 64 min |
| Sep 8, 1:25 AM CDT | Special Weather Statement | DVN | Clinton, Scott | 50 min |
| Sep 8, 1:53 AM CDT | Special Weather Statement | DVN | Cedar, Johnson | 22 min |
| Sep 8, 2:20 AM CDT | Special Weather Statement | DVN | Cedar, Clinton, Johnson, Scott | 55 min |
| Sep 8, 6:33 AM CDT | River Flood Warning | DVN | Clinton, Scott | 68 hr |
Nearby
Flash Flood Warnings in Iowa, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.